ITEM METADATA RECORD
Title: An inequality between intrinsic and extrinsic scalar curvature invariants for codimension 2 embeddings
Authors: Dillen, Franki ×
Haesen, Stefan
Petrovic-Torgasev, M
Verstraelen, Leopold #
Issue Date: 2004
Publisher: Elsevier science bv
Series Title: Journal of geometry and physics vol:52 issue:2 pages:101-112
Abstract: We study the local and isometric embedding of an m-dimensional Lorentzian manifold in an (m + 2)-dimensional pseudo-Euclidean space. An inequality is proven between the basic curvature invariants, i.e. the intrinsic scalar curvature and the extrinsic mean and scalar normal curvature. The inequality becomes an equality if the two components of the second fundamental form have a specified form with respect to some orthonormal basis of the manifold. As an application we look at the space-times embedded in a six-dimensional pseudo-Euclidean space for which the equality holds. They turn out to be Petrov type D models filled with an anisotropic perfect fluid and containing a timelike two-surface of constant curvature. (C) 2004 Elsevier B.V. All rights reserved.
URI: 
ISSN: 0393-0440
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Geometry Section
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy

 




All items in Lirias are protected by copyright, with all rights reserved.

© Web of science